Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 17, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 16, 1995, 4:40 AM CDT for Ellsworth County, Kansas. It was in force for 40 min.
The area
The counties it named.
The facts
- Issued
- Apr 16, 1995, 4:40 AM CDT (09:40 UTC)
- Expired
- Apr 16, 1995, 5:20 AM CDT
- In force
- 40 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Ellsworth County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2450 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 160944 SVRICT KSC053-161045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 440 AM CDT SUN APR 16 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL KANSAS ...EASTERN ELLSWORTH COUNTY AT 444 AM WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM NEAR GENESEO OR ABOUT 35 MILES SOUTHWEST OF SALINA. THE STORM WAS MOVING NORTHEAST AT 30 MPH AND WILL PASS OVER KANOPOLIS LAKE. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY. HOWERTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 9:35 PM CDT, 7 hours 5 minutes earlier.
Area forecast discussion, Apr 15, 9:35 PM CDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 933 PM CDT SAT APR 15 1995 CHGS: NONE MJR. P16 ANAL @ 00Z SHWD NRLY STNRY FNT XTNDG ALG & JUST S OF KS/OK BRDR W/ DWPTS >/= 60 RCHG NR XTRM4 SE CRNR OF KS. W/ BOTH GRIDS SHWG GUD UVV'S BTWN 06Z-12Z WL KP RW/TRW GOING W/ HIEST POPS IN SE WHR MSTR & UVV'S GRTST AS IS H85 THTE RDGG. WL LV TEMPS AS IS. RSL 48/68 23 SLN 50/69 23 ICT 56/73 34 HUT 52/72 34 CNU 57/75 65 ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 5:16 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 59 min |
| Apr 16, 3:13 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 37 min |
| Apr 16, 4:41 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.